Couldn't find what you looking for?

TRY OUR SEARCH!

Hello ladies, I got my mirena inserted in ecember 2014 and I just got it removed April 14, 2015 due to havingt longer periods and really bad cramps. The doctor told me that my uterus could get use to it and the heavy cramps was where my uterus wanted to push it out. I started spotting the day after the removal and the following day it very brown. How long will this last? 

Loading...

Hi there

Some information for you -

The female body is usually able to heal itself and bring itself back to balance. However, once an exogenous hormone is introduced, the female body loses most of its ability to restore its natural balance. In other words, the body experiences a hormonal shock after Mirena removal, which causes all the disturbing symptoms and side effects.

Here is an explanation of how abnormal bleeding occurs after removal of the mirena IUD:

  1. Before removal of the mirena, the body is in a state of equilibrium with no endogenous secretion of progesterone, but an exogenous (external) source of levonorgestrel that serves the same function as progesterone, in the presence of high estrogen estrogen. The levonorgestrel decidualizes the endometrial lining, and at this point you are experiencing very little menstrual bleeding.
  2. Suddenly, when you decide to remove the Mirena, which by now is the source of hormonal balance, from your uterus, the tissues all of a sudden become deprived of that 20 micrograms of levonorgestrel they were used to receiving everyday. As mentioned previously, this small amount of external hormone is not only a source of hormonal balance, but also emotional, mental, and physiological balance as well.
  3. Removal of the Mirena IUD creates a state of hormonal shock; thereby creating a state of estrogen dominance. Estrogen has a propensity to promote the growth of uterine tissues in an uncontrolled fashion. Without a functional opposing force (i.e. in the absence of progesterone and levonorgestrel) most women will start to experience unbearable side effects such as abdominal cramps, heavy bleeding, weight gain, and moderate to severe menorrhagia, a condition where menstrual blood loss interferes with a woman’s physical, emotional, social, and material quality of life.

Why can’t the body resume its endogenous progesterone production right after the mirena removal? Because hormones usually take a very long time to get back to balance, and in most cases, progesterone production never goes back to healthy levels.

In short, after removal of the mirena IUD, the body gets into a state of hormonal panic, and that causes all of the side effects associated with mirena removal.

Many women experience varying degrees of adverse side effects such as weight gain, acne, increased risk of blood clot formation, in addition to:

  • Changes in the normal pattern of menstrual cycles that may range from amenorrhea (cessation of menstruation) to spotting and intermenstrual bleeding
  • Lower abdominal pain and discomfort
  • Back pain
  • Pelvic pain that may range from a dull ache to severe cramping pain (very typical in the first few weeks of removal.)
  • Recurring headaches
  • Generalized edema or puffiness of the limbs, face and other parts of the body
  • Abnormal changes in mood (depression, anxiety, agitation, loss of interest in sex)
  • Nausea, vomiting, changes in appetite and lower abdominal pain and discomfort.

A small percentage of females may experience severe complications such as perforation of the uterine wall and displacement of the IUD, ovarian cysts, severe scarring of the genital tract, and pelvic inflammatory disease.

If you get any of serious side effects, please revert to your doctor. Good luck

Reply

Loading...